Case ReportsVisual Hallucinations Induced by Clarithromycin in a Child: A Case Report and Literature ReviewGöktürk, Bahar MD*; Erden, Semih MD†Author Information *Department of Pediatric Allergy and Immunology, Baskent University Faculty of Medicine; and †Department of Child and Adolescent Psychiatry, Necmettin Erbakan University Faculty of Medicine, Konya, Turkey. Address correspondence and reprint requests to Semih Erden, MD, Address: Necmettin Erbakan Üniversitesi Meram Tip Fakültesi, Çocuk ve Ergen Ruh Sağliği ve Hastaliklari AD, 42080 Meram, Konya, Turkey; E-mail: email@example.com Clarithromycin is a commonly used advanced-generation macrolide antibiotic. We present a child without any psychiatric or other chronic illness history, who developed visual hallucinations after the second dose of clarithromycin and whose mental status returned to normal within 7 days after discontinuing medication. Conflicts of Interest and Source of Funding: The authors have no conflicts of interest to declare. Informed consent was obtained from all individual participants included in the study. Clinical Neuropharmacology: 7/8 2019 - Volume 42 - Issue 4 - p 142-144 doi: 10.1097/WNF.0000000000000351 Buy Metrics Abstract Objective Our aim was to present a child with visual hallucinations possibly associated with oral clarithromycin administration. Case report A 4-year-old child was admitted to our hospital with an onset of visual hallucinations after taking the second dose of clarithromycin by mouth. The symptoms gradually disappeared in a week once the clarithromycin therapy had been discontinued. She was observed for a month without any symptoms or further treatment. She was suspected of having Hoigne syndrome (also called as antibiomania) induced by clarithromycin syndrome. Conclusion This report highlights neuropsychological adverse effects due to therapeutic doses of clarithromycin therapy as a possible adverse effect in children. Copyright © 2019 Wolters Kluwer Health, Inc. All rights reserved.